Pep change from stocrin to raltegrivir?
Feb 25, 2014
Hello doctor. Iam on day 7 of Pep, following vaginal sex with hiv+ woman. Regimen is Tenofovir 300, Lamivudine 300 and Stocrin (efavirenz) 600. I have read that Stocrin is no longer preferred. Its giving me awful side effects. Can I change to Raltegrivir? Roth.
Response from Dr. Young
Hello Roth and thanks for posting.
Yes, efavirenz isn't recommended for PEP here in the US (though commonly used in other parts of the world for this purpose).
You could indeed switch from Stocrin to Isentress (raltegravir) if the side effects of the efavirenz remain a problem for you.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Itchy Vagina After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Pain In Penis After Foreplay Does It Mean I Have HIV
- Penis Discharge After Anal Sex Worried I Have HIV
- Rash After Kissing Cold Sore Worried I Have HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.